Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Is there any effect of oxycotin and percocet in pregnancy?

I have been perscribed oxycotin and percocet for chronic pain now for about 2 years. I am now 6 months pregnant and have been trying to ween down with my doctor because I do not want them to effect my baby and I dont want her to be dependent on them when she is born. I have horrrible anxiety and panic and anxity attacks. I had to stop my anxiety meds because they were too risky for the baby. Now that i'm coming off my pain medication the pain is terrible at times and it's causeing more anxity to the point that I cant sleep, eating is so painful sometimes, I cry and feel like I want to crawl out of my skin all the time. I have tried other anxeity meds but nothing works. I went to my doctor/ OBGYN and he said that since I'm in the 2nd trimester I should be ok to take my conlazapam as needed. Can you confirm? Also, he said that it might be safer for me to just stay on the pain medication through-out my pregancy since I'm having such a hard time. He said that even though I want to cut my meds he said that it might just be safer for me as well as the baby to not go through that. I'm on about 40oxycotin and 20percocet a day, sometimes a little more. Can you tell me how long I would have to be off this medication for it to not effect my baby? Also, how would this medication effect her if I was needed to remain on it? If withdrawls are more then likley, does she suffer at all and how long would the withdrawals last? Thank you.
Asked On : Tue, 16 Mar 2010
Answers:  2 Views:  407
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  Anonymous's Response

Yes it is mainly during first trimester you shall need to avoid medications and not later on, meaning it is slightly better to take the medications in 2nd and 3rd trimesters.

Answered: Fri, 19 Mar 2010
Sports Medicine Specialist Dr. Abhay Dikshit's  Response
Hi, Welcome to Healthcaremagic,
Madam, you are taking the drugs which are addictive. Usually during pregnancy majority of the drugs are avoided. But if it is inevitable like in your case; if you will stop the drug abruptly it may cause withdrawal symptoms to you; so if you have to take it, after thorough investigations your treating doctor can adjust the minimal doses which can help you and your baby mostly away from the side effects.
I hope you might be satisfied with this answer. Hope for the best.
Answered: Mon, 12 Dec 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor